Search
 Health Topics » Skin & Hair » Derm Dilemmas   Login
  

  
 Skin & Hair

 
Derm Dilemmas
Chitra Sanam with Dr R K Joshi
 
It’s supposed to be as soft as a baby’s bottom, but lifestyle changes will keep your skin from getting anywhere close to that. It’s all about feeling comfortable in your skin, but itches, blotches, dark spots and photo damage can be a sight for sore eyes.

Oops, we almost forgot the zits that show up at all the wrong times. This time it isn’t just your hormones or Mother Nature being unkind, but lifestyle choices you’ve made. Be aware of what’s out there and steer clear by following a good skin regime, eating healthy and exercising.

Melasma: the dark side of things
Dark, facial discolouration called melasma is much more common today, especially among women. Hormonal imbalances are one major reason that stimulate skin tone damage. Pregnancy, taking contraceptive pills, stress and sometimes cosmetics too are factors that could lead to melasma.

The toxic tones of Toxic Facial Melanosis
A lifestyle that’s dependent on popping a pill to wipe away any sign of discomfort can lead to Toxic Facial Melanosis, which causes deep pigment changes. Sometimes, the lead content in Ayurveda medicine too can cause this. Environment and dietary changes further affect individuals – pollution being a major cause. Toxic Facial Melanosis is more prominent in men and leads to discolouration that shows on the sides of the face. Areas affected feel rough and thick.

A word on steroids and lightening creams
  • A dermatologist’s consultation always works better than self prescription
  • There is no harm in using skin lightening creams except that don’t get addicted to it. Use it in limitation or under medical supervision
  • Don’t abuse lightening creams. It makes the function of melanosis, the process where cells give colour, dysfunctional. If over used, they can have serious side-effects
  • Steroid use may result in clear and fairer skin, but it definitely leads to steroid dermatitis, which is thinning of the skin. It could give rise to ulcers too. It can even lead to blood vessel damage or result in dilated capillaries
  • Steroid use can develop acne and affect adrenaline glands. It even makes the skin more sensitive
 
pages:  
1
 
2
>>

  
 Also See

  
 Related Articles